MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number TSH
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys tsh assay and elecsys ft4 iii assay results for one patient tested on a cobas 8000 e 801 module.The e 801 module serial number was requested but not provided.The patient had a sample collected on (b)(6) 2020 and on (b)(6) 2021.The tsh and ft4 results were reported outside the laboratory.The physician questioned the results and asked for re-measurement of the samples.The customer provided the samples for an investigation and the samples were tested on a cobas 8000 e 801 module, cobas e 411 immunoassay analyzer, and an abbott architect.Refer to the attachment on the medwatch for all the patient data.This mdr is for tsh v1 assay.Refer to the medwatch with patient identifier (b)(6) for tsh v2 assay and (b)(6) for ft4 iii assay.
 
Additional Manufacturer Narrative
Further investigation of the patient sample was performed.It was determined that there was an interfering factor to f(ab¿)2 fragment of the assay antibody and to the ruthenium label of the tsh assay.Product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.The cause of the event could not be determined.Product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12150494
Report Number1823260-2021-01993
Device Sequence Number19761326
Product Code JLW
UDI-Device Identifier04015630939831
UDI-Public04015630939831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberTSH
Device Catalogue Number07028091190
Device Lot Number495367
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer06/18/2021
08/23/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date08/24/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1